8 doctors weighed in:
My doctor prescribed me paxil (paroxetine). Does that make you gain weight?
8 doctors weighed in

Dr. Jason Campbell
Family Medicine
5 doctors agree
In brief: Possibly Yes
Out of the ssri medications, Paxil (paroxetine) seems to be the one most common to contribute to weight gain (and this is on the fda adverse reaction list for this medication.
Other ssris such as Prozac and zoloft (sertraline) do not have weight gain listed by fda as possible adverse reaction. Talk with your provider to consider alternatives if this possible weight gain concerns you.

In brief: Possibly Yes
Out of the ssri medications, Paxil (paroxetine) seems to be the one most common to contribute to weight gain (and this is on the fda adverse reaction list for this medication.
Other ssris such as Prozac and zoloft (sertraline) do not have weight gain listed by fda as possible adverse reaction. Talk with your provider to consider alternatives if this possible weight gain concerns you.
Dr. Jason Campbell
Dr. Jason Campbell
Thank
Dr. Chris Esguerra
Psychiatry
1 doctor agrees
In brief: It can
Paxil or paroxetine is an ssri that can result in weight gain due to its antihistamine effect (causes sleepiness and appetite increase in some).
This may not affect you, but does affect a significant number of people. Pay attention to what and how much you eat as well as your appetite. If the appetite is too strong, let your doctor know.

In brief: It can
Paxil or paroxetine is an ssri that can result in weight gain due to its antihistamine effect (causes sleepiness and appetite increase in some).
This may not affect you, but does affect a significant number of people. Pay attention to what and how much you eat as well as your appetite. If the appetite is too strong, let your doctor know.
Dr. Chris Esguerra
Dr. Chris Esguerra
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
107,000 doctors available
Read more answers from doctors